Ask an expert
Question

23 Jun 2011

Help me
Ritalin causes terrible pain in my eye and neck and my entire body. It also pulls my eye muscles and neck muscles and I have spasms all over especially behind the eye. It feels like the right side of my face is swelling up with pain. Is this a long term side effect of using Ritalin for 20 years. Oh and my head swells up too with pressure in my ears. I also smoke and take tranquilizers to ease ease the pain but to no satisfaction. Why do you doctors put us on addictive drugs?
Answer 386 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Dear John,
I really do wish I could help you, but I can't think o any further way to do so. Most psychiatrists have little need to prescribe or recommend Ritalin, and like them, I have not come across the most distressing effects you describe. At least I'm not one of those doctors who concern you by putting people on potentially addictive drugs in this way.
What you describe sounds more like the sort of dystonic side-effects one sees with some other, rather different drugs. Only someone who frequently uses Ritalin and for long periods, might have relevant experience to help you here.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9320 votes
No
67% - 18605 votes
Vote